He takes ADHD medications. He was not prescribed albuterol. He was having trouble breathing and my 2 year old grandson takes the albuterol. In an emergency, what are the chances of a drug interaction between the two medications.
You really shouldnt give a medication to a child that is not prescribed for them, as tempting as that may be, even if the symptoms are similar. It could be a very dangerous practice and since it is against Federal law to use a drug on a person it is not prescribed for, you could possible be held legally accountable if something untoward would have happened, like an anaphylactic reaction. It is difficult to see a kid have trouble breathing but it is best to either call 911 or take them to the emergency room depending on how short of breath he was. Since he was on medications for ADHD, it could have substantially elevated his heart rate and blood pressure. If he is not asthmatic then that means he probably had an upper respiratory infection or something like pneumonia and you wouldnt be treating the cause, just suppressing symptoms which may make it more difficult for him to be diagnosed properly.
- Albuterol Information for Consumers
- Albuterol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Albuterol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 Sep 2010 • 1 answer
Updated 6 Aug 2014 • 2 answers
Updated 10 Apr 2012 • 2 answers
Updated 21 Sep 2012 • 2 answers
Updated 20 Jun 2013 • 3 answers